Catalog Home Page

Management of sudden severe hypotension in an anaesthetised dog using metaraminol

Haitjema, H., Cullen, L.K. and Marchevsky, A.M. (2000) Management of sudden severe hypotension in an anaesthetised dog using metaraminol. Australian Veterinary Practitioner, 30 (2). pp. 74-78.

Abstract

A Golden Retriever developed severe hypotension with marked tachycardia 80 minutes after induction of anaesthesia during a procedure to remove a reoccurring pyogranulomatous mass from the ventral aspect of the neck. Treatment to reverse the hypotensive crisis consisted of intravenous crystalloid and colloid solutions, reduced halothane concentration and an infusion of metaraminol. Metaraminol is a vasopressor used in humans for the treatment of hypotension. An anaphylactic reaction to thiopentone was the suspected but unconfirmed cause of the severe hypotension.

Publication Type: Journal Article
Murdoch Affiliation: School of Veterinary and Biomedical Sciences
Publisher: Australian Small Animal Veterinary Association
URI: http://researchrepository.murdoch.edu.au/id/eprint/35999
Item Control Page Item Control Page